Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone!

So I'm currently on accutane, and have been for the past 11 months, taking 40mg everyday. Within 2 weeks, it'll officially be 12 months being on accutane. I had been suffering with moderate-severe cystic acne on my forehead, chin, jawline and shoulders. 
I've read and been told that it's really not usual to be on accutane for over 6-9 months. My derm hasn't given me a straight forward answer as to why he's still kept me on it despite me asking. My deep and painful cystic acne have basically subsided, as well as majority of the redness, expect for one large cyst on my right cheek that hasn't healed for over 9 months (long story short, it got infected). 

Do you think it'd be best if I get off accutane? Or would it be best if I continue on it until my next appointment with my derm (not for another 6 weeks)?

Link to comment
Share on other sites

I suggest that you continue with the accutane. If your doctor thinks it's appropriate and you can tolerate the side effects, what's the  harm?
The whole 5-6 month thing is a guide line, not a law set in stone. 
It sounds like it's working,  so stick with it you should be okay. 
 

Link to comment
Share on other sites

My opinion is maybe instead of increasing your dose (usually what derms do if there's no improvement), he is just continuing the same dose for a little longer. It is a bit unusual, considering most people on these forums are on it for 6 months max varying from 10mg to 100 mg. 

If you havent seen a drastic change after 6 months, you might be on the wrong dose. Its determined by body weight. I weigh 160lbs, 5"8 tall, so my mininum dose is 60mg. 

If your derm said its safe, by all means don't stop accutane now. I'm no professional of course. If your worried, I'd seek out a different derm or your family doctor for a second opinion. Won't hurt.

Keep us updated! 

Edited by alittlebliss
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×